Alert archive / Ohio / Freeze Warnings in 2012
Freeze Warning 6, NWS Wilmington, OH
NWS Wilmington, OH issued this freeze warning at Apr 22, 2012, 3:48 PM EDT for 15 counties in Ohio; 6 counties in Indiana. It took effect at Apr 23, 2012, 12:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2012, 3:48 PM EDT (19:48 UTC)
- In effect from
- Apr 23, 2012, 12:00 AM EDT
- Expired
- Apr 23, 2012, 3:58 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
All 21 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ripley County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Greene County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220 WWUS71 KILN 221948 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 348 PM EDT SUN APR 22 2012 INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051>053-060>062- 070>072-230400- /O.UPG.KILN.FZ.A.0006.120423T0400Z-120423T1300Z/ /O.NEW.KILN.FZ.W.0006.120423T0400Z-120423T1300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE- MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON 348 PM EDT SUN APR 22 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF WEST CENTRAL OHIO...MIAMI VALLEY... WHITEWATER VALLEY...SOUTHWEST OHIO AND SOUTHEAST INDIANA. * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...TEMPERATURES WILL FALL TO AROUND FREEZING AROUND SUNRISE MONDAY MORNING. DUE TO THE WIND STAYING UP...THERE WILL BE LITTLE FROST EVEN WHERE TEMPERATURES DROP TO FREEZING. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW 32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND CLOSE TO THE WARNED AREA. && $$
2 follow-up statements
966 WWUS71 KILN 230130 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 930 PM EDT SUN APR 22 2012 INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051>053-060>062- 070>072-231000- /O.CON.KILN.FZ.W.0006.120423T0400Z-120423T1300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE- MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON 930 PM EDT SUN APR 22 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * LOCATIONS...PORTIONS OF WEST CENTRAL OHIO...MIAMI VALLEY... WHITEWATER VALLEY...SOUTHWEST OHIO AND SOUTHEAST INDIANA. * TEMPERATURES...TEMPERATURES EXPECTED TO DROP INTO THE LOWER 30S. * TIMING...TEMPERATURES WILL FALL TO AROUND FREEZING BY SUNRISE MONDAY MORNING. DUE TO THE WIND STAYING UP...THERE WILL BE LITTLE TO NO FROST EVEN WHERE TEMPERATURES DROP TO FREEZING. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW 32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND CLOSE TO THE WARNED AREA. && $$
311 WWUS71 KILN 230758 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 358 AM EDT MON APR 23 2012 INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051>053-060>062- 070>072-230900- /O.CAN.KILN.FZ.W.0006.000000T0000Z-120423T1300Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE- MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA... URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON... LEBANON...WILMINGTON 358 AM EDT MON APR 23 2012 ...FREEZE WARNING IS CANCELLED... CLOUD COVER OVERNIGHT HAS KEPT TEMPERATURES IN THE UPPER 30S TO LOWER 40S. WHILE TEMPERATURES MIGHT FALL A FEW DEGREES BY SUNRISE, THE THREAT FOR WIDESPREAD FREEZING TEMPERATURES HAS ENDED. THEREFORE...THE FREEZE WARNING HAS BEEN CANCELLED. $$ SITES
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Apr 22, 2:04 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 22, 2:04 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
204 PM EDT SUN APR 22 2012
.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM WILL CONTINUE TO STRENGTHEN AS IT
PIVOTS THROUGH THE EASTERN OHIO VALLEY AND THEN ALONG THE RIDGE OF
THE APPALACHIANS. THE PRECIPITATION FROM THIS SYSTEM WILL BE EAST
OF THE AREA....BUT BELOW NORMAL TEMPERATURES AND VERY WINDY
CONDITIONS WILL AFFECT THE REGION THROUGH MONDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CUT HIGH TEMPS SLIGHLY AGAIN WITH THICKENING CLOUDS AND CONTINUED
CAA. ECHOES ON TCMH AND KILN WRAPPING AROUND IN ADVANCE OF
DEVELOPING LOW. WHILE LOWERED CLOUDS...AM NOT EXPECTING THESE ARE
REACHING THE GROUND.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
CLOSED H5 LOW WILL DROP INTO WEST VIRGINIA TONIGHT BEFORE IT SPINS
N INTO PA ON MONDAY. THIS WILL ALLOW THE CLOUDS TO BREAK AGAIN IN
THE W. WITH MOSTLY CLEAR SKIES TEMPERATURES WILL DROP IN THE COLD
ADVECTION. TEMPERATURES WILL DROP TO AROUND 32 IN THE W...SO
ISSUED A FREEZE WATCH. DESPITE THE COLD TEMPERATURES AND CLEAR
SKIES...THE WINDS SHOULD STAY UP DUE TO THE PRESSURE GRADIENT...SO
NOT EXPECTING MUCH IN THE WAY OF FROST.
AS THE LOW SPINS THROUGH PA ON MONDAY...LOW LEVEL CLOUDS WILL TRY
AND DEVELOP AGAIN. BEST COVERAGE WILL BE IN THE E...CLOSER TO THE LOW.
THE LOW LIFTS INTO CANADA MONDAY NIGHT. SKIES SHOULD BECOME CLEAR
ACROSS THE FA. TEMPERATURES ONCE AGAIN WILL DROP TO AROUND
FREEZING. WILL HOLD OFF ON ANY FREEZE WATCH FOR MONDAY NIGHT. WILL
CARRY IT IN THE HWO.
WEAK SFC RIDGING BUILDS IN FOR TUESDAY. MODELS HAVE BACKED OFF ON
PCPN...SO DRIED TUE OUT.
STAYED ON THE COOL SIDE OF MOS HIGHS FOR HIGHS ON MONDAY AND TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGHLY AMPLIFIED MID LEVEL FLOW WITH A RIDGE OVER THE WEST AND A DEEP
TROUGH OVER THE EASTERN GREAT LAKES. EMBEDDED SHORTWAVE AND
ASSOCIATED SFC LOW PRESSURE TO TRACK SOUTHEAST FROM THE UPPER MS
VLY TUE EVENING INTO OHIO VALLEY WEDNESDAY. WILL ALLOW FOR CHANCE
POPS TUESDAY NGT DUE TO LIFT ASSOCIATED WITH WAA AND WEAK S/W HAD
OF THE MAIN WAVE. WILL RAMP THE POPS UP TO LKLY WEDNESDAY AFTN AS
THE LOW DROPS THRU THE REGION.
SFC HIGH PRESSURE TO BUILD IN FROM THE NW ON THURSDAY PROVIDING DRY
WEATHER AND COOLER TEMPERATURES. AS THE UPPER RIDGING BUILDS EAST
INTO THE REGION WILL CONTINUE DRY FCST WITH A WARMING TREND LATE
NEXT WEEK AND INTO NEXT WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MVFR CIGS FINALLY BEGINNING TO LIFT AS THE BEST MOISTURE ASSOC
WITH SFC LOW BEGINS TO PULL EAST OF AREA. WHILE CIGS AND VSBYS
WILL BE IN THE VFR CATEGORY AFTER 00-02Z THROUGH ALL AREAS...WINDS
WILL INCREASE THROUGH THE PERIOD...WITH GUSTS TO 35 AND POSSIBLY
40 KTS THROUGH THE END 15Z AND LATER PERIOD.
OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING
FOR OHZ026-034-035-042>044-051>053-060>062-070>072.
KY...NONE.
IN...FREEZE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING
FOR INZ050-058-059-066-073-074.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...SITES
LONG TERM...AR
AVIATION...JDRHazardous weather outlook, Apr 22, 4:51 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 451 AM EDT SUN APR 22 2012 INZ075-080-KYZ089>100-OHZ045-046-054>056-063>065-073-074-077>082-088- 230900- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 451 AM EDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DEEPEN AS IT MOVES FROM THE OHIO VALLEY TO SOUTHEASTERN CANADA TODAY THROUGH TUESDAY. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED ACROSS THE AREA MONDAY INTO MONDAY EVENING WITH WIND GUSTS UP TO 35 TO 40 MPH POSSIBLE MONDAY AFTERNOON. COLD AIR WILL WRAP AROUND THE LOW INTO THE REGION...ALLOWING TEMPERATURES TO DROP INTO THE LOWER AND MID 30S MONDAY NIGHT. SCATTERED FROST AND FREEZING TEMPERATURES MAY OCCUR MONDAY NIGHT WHEN WINDS WILL BE THE WEAKEST UNDER PARTLY CLOUDY SKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051>053-060>062- 070>072-230900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY- GREENE-BUTLER-WARREN-CLINTON- 451 AM EDT SUN APR 22 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DEEPEN AS IT MOVES FROM THE OHIO VALLEY TO SOUTHEASTERN CANADA TODAY THROUGH TUESDAY. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED ACROSS THE AREA MONDAY INTO MONDAY EVENING WITH WIND GUSTS UP TO 35 TO 40 MPH POSSIBLE MONDAY AFTERNOON. COLD AIR WILL WRAP AROUND THE LOW INTO THE REGION...ALLOWING TEMPERATURES TO DROP INTO THE LOWER 30S AGAIN MONDAY NIGHT. ALONG WITH FREEZING TEMPERATURES...FROST MAY OCCUR MONDAY NIGHT WHEN WINDS WILL BE THE WEAKEST UNDER PARTLY CLOUDY SKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:57 AM EDT | Freeze Watch | ILN | Auglaize, Butler, Champaign, Clark, Clinton, Darke and 9 more | 12 hr |
Nearby
Freeze Warnings in Ohio, 2012Freeze Warnings in Indiana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.